Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 71, NWS Buffalo, NY

July 28, 2013

NWS Buffalo, NY issued this small craft advisory at Jul 28, 2013, 3:43 PM EDT. It took effect at Jul 28, 2013, 11:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2013, 3:43 PM EDT (19:43 UTC)
In effect from
Jul 28, 2013, 11:00 PM EDT
Expired
Jul 29, 2013, 10:48 PM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS71 KBUF 281943
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT SUN JUL 28 2013

LEZ040-041-290345-
/O.NEW.KBUF.SC.Y.0071.130729T1600Z-130730T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
343 PM EDT SUN JUL 28 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 2 AM EDT
TUESDAY. 

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
316 
WHUS71 KBUF 290258
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1058 PM EDT SUN JUL 28 2013

LEZ040-041-291100-
/O.EXT.KBUF.SC.Y.0071.130729T0300Z-130730T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1058 PM EDT SUN JUL 28 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
210 
WHUS71 KBUF 290825
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
425 AM EDT MON JUL 29 2013

LEZ040-041-291630-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-130730T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
425 AM EDT MON JUL 29 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
561 
WHUS71 KBUF 291601
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1201 PM EDT MON JUL 29 2013

LEZ040-041-300015-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-130730T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1201 PM EDT MON JUL 29 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
211 
WHUS71 KBUF 292045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
445 PM EDT MON JUL 29 2013

LEZ040-041-300445-
/O.CON.KBUF.SC.Y.0071.000000T0000Z-130730T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
445 PM EDT MON JUL 29 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS...WEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
920 
WHUS71 KBUF 300248
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1048 PM EDT MON JUL 29 2013

LEZ040-041-300400-
/O.CAN.KBUF.SC.Y.0071.000000T0000Z-130730T0600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1048 PM EDT MON JUL 29 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 3:42 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 28, 3:42 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT SUN JUL 28 2013

.SYNOPSIS...
A LARGE UPPER LEVEL LOW PRESSURE AREA WILL CIRCULATE MUCH COOLER
AIR ACROSS THE REGION OVER THE NEXT SEVERAL DAYS RESULTING IN
BELOW AVERAGE TEMPERATURES AND LAKE EFFECT RAIN SHOWERS DOWNWIND
OF THE LAKES.

&&

.NEAR TERM /THROUGH MONDAY/...
THIS AFTERNOON AND EVENING...ACROSS THE POST-FRONTAL WEST SHOWERS
CONTINUE TO BECOME MORE SCATTERED AND ALTOGETHER ENDED WEST OF THE
GENESEE VALLEY. ACROSS THE NORTH COUNTRY STEADY PRE- FRONTAL RAIN
CONTINUES WITH SOME EMBEDDED HEAVIER ACTIVITY. THIS WILL CONTINUE
INTO THE EARLY EVENING AS THE FRONT SLOWLY DRIFTS EAST OVER THE
NEXT SEVERAL HOURS. IN THE WAKE OF THE FRONT...THE SHOWERS WILL
ALSO TAPER OFF OVER THE NORTH COUNTRY ENDING ENTIRELY BY AROUND
MIDNIGHT.

OVERNIGHT...EXPECT MAINLY DRY CONDITIONS ACROSS THE VAST BULK OF
THE REGION. THE EXCEPTION WILL BE ACROSS FAR WESTERN NEW YORK
WHERE DEEPER MOISTURE WILL RETURN IN CONJUNCTION WITH THE APPROACH
OF THE UPPER LOW AND ITS MAIN AXIS OF SHORTWAVE ENERGY. WITH 850
MB TEMPS PROGGED TO FALL TO AROUND +7C...THE INCREASED MOISTURE
AND LIFT WILL RESULT IN AN ENVIRONMENT THAT WILL BECOME
INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF LAKE EFFECT RAIN
SHOWERS OFF LAKE ERIE...IN A SCENARIO MORE SEPTEMBER-LIKE THAN
JULY. IN FACT...CONDITIONS WILL BECOME QUITE FAVORABLE BY LATER
TONIGHT AS LAKE-INDUCED CAPES CLIMB TO 1500-1700 J/KG...AND LAKE-
INDUCED EQUILIBRIUM LEVELS RISE TO LEVELS IN EXCESS OF 30
KFT...WHICH WILL NOT ONLY SUPPORT LAKE EFFECT RAIN SHOWERS...BUT
SHOULD ALSO EASILY LEAD TO SOME EMBEDDED THUNDER AS WELL. EXPECT
THE BULK OF THIS TO BE SITUATED FROM THE NIAGARA PENINSULA
EASTWARD ACROSS THE NORTHERN SUBURBS OF BUFFALO AND NIAGARA /
ORLEANS COUNTIES...WHERE HIGH LIKELY POPS WILL REMAIN IN PLACE.

AS FOR TEMPERATURES...WITH A PROGRESSIVELY COOLER AIRMASS
OVERSPREADING THE AREA BEHIND THE COLD FRONT...TEMPERATURES
RETURN TO BELOW NORMAL LEVELS TONIGHT. EXPECT LOWS TO GENERALLY
RANGE THROUGH THE 50S...WITH THE COOLEST TEMPS ACROSS INTERIOR
PORTIONS OF THE SOUTHERN TIER.

UNSETTLE CONDITIONS CONTINUE ON MONDAY... ESPECIALLY DOWNWIND OF
THE LAKES. THE ANOMALOUSLY DEEP H5 CLOSED LOW CENTERED OVER
GEORGIAN BAY MONDAY MORNING WILL GRADUALLY FILL AND LIFT TO
WESTERN QUEBEC BY THE END OF THE DAY...WHILE ITS DEEP CYCLONIC
FLOW WILL CONTINUE TO CIRCULATE MOIST CHILLY AIR ACROSS THE LOWER
GREAT LAKES. H85 TEMPS OF 8C WITHIN THIS AUTUMN-LIKE AIRMASS WILL
ESTABLISH MODERATE INSTABILITY OVER THE WARM LAKE WATERS AS LAKE
DELTA T'S WILL BE IN THE VCNTY OF 15. THE UNSTABLE AIRMASS IS
EXPECTED TO HAVE ALL OF THE BOUNDARY LAYER TO WORK WITH AS A
CAPLESS ENVIRONMENT WILL PLACE THE LAKE EQUILIBRIUM LEVEL UP ARND
30K FT. ALL OF THESE INGREDIENTS WITHIN A RELATIVELY LOW SHEARED
230-240 FLOW WILL SET THE STAGE FOR LAKE EFFECT RAIN NORTHEAST OF
BOTH LAKES. THE BAND OFF LK ERIE WILL HAVE THE POTENTIAL TO BE
FAIRLY IMPRESSIVE TO START...WITH A FEW HOURS OF MODERATE RAIN AND
EVEN SOME THUNDER POSSIBLE FOR THE BUFFALO METRO AREA AND ITS
NORTHERN SUBURBS. IT IS NOT OUT OF THE QUESTION THAT RAINFALL
AMOUNTS WITHIN THIS BAND COULD EXCEED AN INCH. AS WE PROGRESS
THROUGH THE LATE MORNING AND MIDDAY THOUGH...THE FLOW WILL VEER TO
THE WEST ACROSS LAKE ERIE AND SHIFT THE RAIN FURTHER SOUTH WHILE
INCREASED SHEAR AND LATE SUMMER DIURNAL MIXING WILL HELP TO TEAR
APART THE ORGANIZED ACTIVITY AND MAKE IT MORE CELLULAR IN NATURE.
OFF LK ONTARIO...A MORE SHEARED 220-230 FLOW SHOULD KEEP MORE
DISORGANIZED SHOWERS NEAR AND NORTH OF WATERTOWN...CONCENTRATING
OVER THE THOUSAND ISLANDS REGION.

OUTSIDE OF THE LAKE EFFECT ACTIVITY...SHORTWAVES ROTATING AROUND
THE BASE OF THE LIFTING H5 LOW WILL HELP TO GENERATE SCATTERED
SHOWERS OVER INLAND AREAS... ALTHOUGH THE BULK OF THE DAY FOR
THOSE SITES SHOULD BE RAINFREE. TEMPERATURES MONDAY WILL BE SOME
10 DEGREES F BELOW NORMAL LATE JULY VALUES ACROSS THE FAR WESTERN
COUNTIES WITH READINGS IN THE UPPER 60S TO NEAR 70...WHILE
MARGINALLY MILDER CONDITIONS WILL BE FOUND OVER THE FINGER LAKES
REGION.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THIS TIME PERIOD WILL CONTINUE WITH THE UNSETTLED WEATHER AND LAKE
EFFECT RAIN ACTIVITY AS A COLD AND DEEP 2SD BELOW NORMAL UPPER LEVEL
LOW PASSES JUST TO OUR NORTH.

FOR MONDAY NIGHT...AWAY FROM THE LAKES EXPECT INSTABILITY SHOWERS TO
DIMINISH THROUGH THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.
THE UPPER LEVEL LOW WILL BE LIFTING JUST NORTH OF LAKE ONTARIO WHICH
WILL CONTINUE TO VEER THE WIND FLOW...SUCH THAT IT WILL NOW BE
PARALLEL TO THE LAKE ONTARIO BODY OF WATER. THIS COMBINED WITH THE
CORE OF THE COLDER AIR ALOFT NOW OVER LAKE ONTARIO WILL FAVOR LAKE
EFFECT RAIN OFF THIS LAKE AS OPPOSED TO LAKE ERIE WHERE MORE OF A
PERPENDICULAR FLOW WILL BE FOUND. LAKE EFFECT RAIN WILL PRIMARILY BE
ONGOING OVER LAKE ONTARIO...WHILE SOME LAKE ENHANCED/UPSLOPE SHOWERS
WILL BE FALLING DOWNWIND OF LAKE ERIE AND SOUTH OF BUFFALO.

OFF LAKE ONTARIO TEMPERATURES ALOFT AT 850 HPA DROP TO ABOUT
8C...WHICH WILL YIELD DELTA T'S FROM THE WARM LAKE SURFACE UP
THROUGH 850 HPA OF ABOUT 16 DEGREES. THIS INSTABILITY FROM THE
LAKE...COMBINED WITH LOW LEVEL LIFT AND MOISTURE...LITTLE SHEAR
WITHIN FIRST 5K FEET WILL LIKELY PROVIDE FOR A BAND OF LAKE EFFECT
RAIN THROUGH THE OVERNIGHT HOURS. HERE WE WILL GO LIKELY FOR LAKE
EFFECT RAIN. THIS BAND OF RAIN WILL INITIALLY BE ORIENTED ACROSS
NORTHERN PORTIONS OF THE NORTH COUNTRY...THEN AS THE UPPER LEVEL LOW
CONTINUES TO SLOWLY PASS JUST TO OUR NORTH AND WINDS VEER MORE...THE
BAND OF RAIN WILL BECOME MORE ORIENTED TOWARDS THE TUG HILL REGION
BY TUESDAY MORNING. THE BAND OF LAKE EFFECT RAIN IS EXPECTED TO
WEAKEN AND BECOME DISORGANIZED SHORTLY AFTER DAYBREAK TUESDAY WITH
BAND WEAKENING THROUGH NOONTIME.

ELSEWHERE FOR TUESDAY THE UPPER LEVEL LOW WILL LIFT TO THE NORTHEAST
WITH WEAK RIDGING FOLLOWING ACROSS WESTERN NEW YORK...AND LATER INTO
CENTRAL NEW YORK. A MORNING SHOWER IS POSSIBLE ACROSS THE NORTHERN
FINGER LAKES AND EASTERN LAKE ONTARIO REGION OTHERWISE EXPECT
INCREASING AMOUNTS OF SUNSHINE THROUGH THE DAY TUESDAY.

WITH WEAK HIGH PRESSURE NEAR THE REGION TUESDAY NIGHT EXPECT A
MAINLY CLEAR NIGHT...AND COOL WITH TEMPERATURES IN THE 50S...LOW 50S
INLAND AND UPPER 50S NEAR THE LAKESHORES.

WEDNESDAY WEAK HIGH PRESSURE RIDGING WILL BE IN PLACE ACROSS THE
EASTERN GREAT LAKES AND THIS WILL ALLOW FOR MUCH OF WEDNESDAY TO
REMAIN DRY. TEMPERATURES THIS DAY AHEAD OF A NEARING COLD FRONT WILL
CLIMB INTO THE UPPER 70S ACROSS HIGHER ELEVATIONS AND ACROSS THE
LOWER ELEVATIONS WHERE A LITTLE DOWNSLOPING FLOW WILL OCCUR...LOWER
80S.

WEDNESDAY NIGHT THE UPPER LEVEL SHORTWAVE AND SURFACE COLD FRONT
WILL ADVANCE INTO THE CENTRAL GREAT LAKES AND THIS WILL BEGIN TO
DRIVE SOME OF THE AFTERNOON AND EVENING CONVECTION FROM SOUTHERN
ONTARIO TOWARDS WESTERN NEW YORK THROUGH THE OVERNIGHT WEDNESDAY
TIME PERIOD. WILL CONTINUE TO PLACE CHANCE POPS...MAINLY FROM THE
GENESEE VALLEY WESTWARD IN THE GRIDS FOR SHOWERS ENTERING INTO THE
REGION OVERNIGHT...AND WITH LITTLE INSTABILITY DO NOT EXPECT GREAT
CHANCES FOR THUNDER.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BOTH THE 12Z OPERATIONAL MODEL RUNS OF THE GFS AND ECMWF ARE IN
PRETTY GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN TO START THIS
TIME PERIOD. A RIDGE WILL BE FOUND OVER THE WESTERN STATES WITH A
CUT OFF LOW REACHING THE PACIFIC NORTHWEST...WHILE OVER THE EASTERN
US AN UPPER LEVEL TROUGH WILL BE FOUND WITH SEVERAL SHORTWAVES
ROTATING THROUGH IT. THERE ARE SOME LITTLE DIFFERENCES IN THE
STRENGTH AND TIMING OF THESE SHORTWAVES AND THIS WILL IMPACT TIMING
OF RAIN SHOWERS FOR THURSDAY...THE START OF THIS PERIOD.

ON THURSDAY THE GFS IS A LITTLE STRONGER AND FARTHER EAST THAN THE
ECMWF WITH A SHORTWAVE DROPPING ACROSS THE NORTHERN GREAT LAKES.
WHILE BOTH MODELS PUSH A FRONTAL BOUNDARY ACROSS THE CWA THURSDAY
AND THURSDAY NIGHT AND BOTH MODELS PLACE US IN THE RIGHT ENTRANCE
REGION OF AN UPPER LEVEL JET...THE STRONGER DYNAMICS OF LIFT FROM
THE SHORTWAVE AND HEIGHT FALLS FROM THE GFS...A STRONGER UPPER LEVEL
JET WITH THE GFS AND DEEPER MOISTURE WITH THE GFS MAY BRING MORE
NOTEWORTHY SHOWERS AND THUNDERSTORMS ACROSS THE REGION THAN WHAT THE
ECMWF IS DISPLAYING. WITH MODEL AGREEMENT THAT THERE SHOULD BE
SHOWERS AND THUNDERSTORMS ON THURSDAY WILL RAISE POPS TO LOW LIKELY
WITH THE FRONTAL BOUNDARY CROSSING...AND IF THE GFS WERE TO VERIFY
PERHAPS A LITTLE MORE WIDESPREAD AND SOAKING STORMS.

ON FRIDAY FLAT RIDGING WILL BE FOUND ACROSS THE EASTERN GREAT LAKES
REGION ALOFT WHILE AT THE SURFACE A WEAK SURFACE HIGH PRESSURE WILL
RIDGE IN FROM THE OHIO VALLEY BEHIND THE FRONTAL BOUNDARY. WE WILL
CONTINUE TO HAVE A DRY FORECAST FRIDAY...WITH THE EXCEPTION OF THE
NORTH COUNTRY WHICH WILL STILL BE IN CLOSE PROXIMITY TO THE UPPER
LEVEL LOW WHERE A STRAY SHOWER IS POSSIBLE. THOUGH SOME SUNSHINE
WILL APPEAR FRIDAY FROM THINNING CLOUDS COOLING ALOFT WILL BRING
SIMILAR HIGHS FRIDAY AS THURSDAY...WITH MANY AREAS IN THE MID TO
UPPER 70S WHICH IS JUST A DEGREE OR TWO BELOW SEASONAL NORMALS.

ON SATURDAY WITH THE UPPER LEVEL LOW CLOSED OFF TO OUR NORTH ANOTHER
SHORTWAVE WILL ROUND THE UPPER LEVEL LOW AND NEAR THE EASTERN GREAT
LAKES REGION. THIS FEATURE COMBINED WITH ANOTHER WEAK SURFACE FRONT
WILL AGAIN BRING RENEWED CHANCES FOR SHOWERS AND PERHAPS
THUNDERSTORMS TO THE AREA. WILL CONTINUE WITH THE CHANCE WORDING.
THIS SHORTWAVE SHOULD DROP THE UPPER LEVEL LOW FARTHER SOUTHWARD
WITH A DEEPENING COLDER AIR ACROSS THE GREAT LAKES REGION. HIGHS
SATURDAY AND INTO SUNDAY WILL BE A FEW DEGREES COOLER THAN PRECEDING
DAYS WITH AIR TEMPERATURES DURING THE DAY IN THE LOW TO MID
70S...AND AT NIGHT DROPPING BACK INTO THE UPPER 50S AND LOWER 60S.
WITH THE UPPER LEVEL LOW NEAR BY AND COOLER POOL OF AIR ALOFT WILL
PLACE A SLIGHT CHANCE FOR SHOWERS SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH THE COURSE OF THE TAF PERIOD...A DEEP UPPER LOW OVER THE
UPPER GREAT LAKES WILL SLOWLY DRIFT TOWARD QUEBEC. ITS ASSOCIATED
COLD FRONT IS NOW CROSSING CENTRAL NEW YORK AND WILL CONTINUE
PROGRESSING EAST DURING THIS EVENING.

IN GENERAL...CONDS WILL BE VFR...THOUGH AHEAD OF THE FRONT
CIGS/VSBYS OCNLY LOWER TO MVFR IN HEAVIER SHOWERS. OVERNIGHT...
EXPECT GENERAL VFR/MAINLY DRY CONDITIONS...THOUGH PORTIONS OF THE
NIAGARA FRONTIER FROM KBUF TO KIAG WILL LIKELY SEE LAKE EFFECT
RAIN SHOWERS/THUNDERSTORMS AND ASSOCIATED REDUCTIONS DEVELOP
OVERNIGHT AS PROGRESSIVELY COOLER AIR OVERSPREADS THE VERY WARM
WATERS OF LAKE ERIE.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...MAINLY VFR EXCEPT SOME MVFR/IFR IN
LAKE EFFECT RAIN SHOWERS EAST AND NORTHEAST OF THE LAKES.
WEDNESDAY...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY...MAINLY VFR.

&&

.MARINE...
A SOUTHWEST FLOW WILL PERSIST OVER THE LAKES OVER THE NEXT COUPLE
OF DAYS AS A LARGE UPPER LEVEL LOW DOMINATES. WINDS ON LAKE ERIE
WILL INCREASE ON MONDAY WITH WAVES BUILDING TO 3 TO 5 FEET. A
SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NY NEARSHORES FOR
MONDAY/MONDAY NIGHT. THE FRESHENING WESTERLY FLOW WILL ALSO LIKELY
LEAD TO SMALL CRAFT ADVISORY CONDITIONS ON LAKE ONTARIO MONDAY
NIGHT/TUESDAY.

OF GREATER IMPORTANCE TO MARINE INTERESTS...INCREASING COLD AIR
ALOFT WILL LEAD TO AN ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF
WATERSPOUTS ON BOTH LAKES ERIE AND ONTARIO FROM TONIGHT ONWARD
THROUGH MONDAY NIGHT/EARLY TUESDAY...AS MODEL FORECAST PROFILES
REMAIN IN THE FAVORABLE RANGE FOR UPPER LOW WATERSPOUTS ON THE
SZILAGYI WATERSPOUT NOMOGRAM. THIS WILL ESPECIALLY BE THE CASE
WITHIN ANY AREAS OF LAKE EFFECT CLOUDS OR SHOWERS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 2 AM EDT TUESDAY FOR
         LEZ040-041.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...LEVAN
MARINE...LEVAN
Hazardous weather outlook, Jul 28, 3:42 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT SUN JUL 28 2013

NYZ001-010-291145-
NIAGARA-NORTHERN ERIE-
342 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

UNSEASONABLY CHILLY AIR CROSSING LAKE ERIE TONIGHT WILL GENERATE
SOME LAKE EFFECT RAIN SHOWERS ACROSS THE NORTHERN SUBURBS OF
BUFFALO AND PORTIONS OF NIAGARA COUNTY. RAINFALL AMOUNTS OVERNIGHT
COULD EXCEED A HALF INCH WITH ADDITIONAL RAIN EXPECTED ON MONDAY.
THIS ACTIVITY WILL LIKELY BE ACCOMPANIED BY SOME THUNDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CONTINUED LAKE EFFECT RAIN SHOWERS FROM THE BUFFALO METRO AREA
NORTHWARDS ACROSS PARTS OF NIAGARA COUNTY DURING THE MORNING COULD
TOTAL MORE THAN INCH BEFORE THE ACTIVITY SHIFTS SOUTH IN THE
AFTERNOON. THIS ACTIVITY WILL LIKELY BE ACCOMPANIED BY SOME
THUNDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002>008-011>014-019>021-085-291145-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
342 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-291145-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
342 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

UNSEASONABLY CHILLY AIR CROSSING LAKES ERIE AND ONTARIO LATE TODAY
AND TONIGHT WILL PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR
THE FORMATION OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

UNSEASONABLY CHILLY AIR CROSSING LAKES ERIE AND ONTARIO WILL KEEP
A FAVORABLY ENVIRONMENT IN PLACE FOR THE DEVELOPMENT OF WATERSPOUTS
THROUGH EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-291145-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
342 PM EDT SUN JUL 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:02 PM EDTSpecial Weather StatementBUFOswego58 min

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.